Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 326, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Dec 20, 2012, 2:04 AM CST for 6 parishes in Louisiana; Union County, Arkansas. It was in force for 56 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 20, 2012, 2:04 AM CST (08:04 UTC)
- Expired
- Dec 20, 2012, 3:00 AM CST
- In force
- 56 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Union County, AR, Bienville Parish, LA, Caldwell Parish, LA, Jackson Parish, LA, Lincoln Parish, LA, Ouachita Parish, LA, Union Parish, LA
The radar
The Shreveport radar (KSHV), 158 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 20, 2:09 AM CST | TSTM WND DMG | Bienville, LA | TREE DOWN ACROSS HIGHWAY |
| Dec 20, 2:15 AM CST | TSTM WND DMG | 10 N Farmerville, LA | TREES AND POWERLINES DOWN NEAR TRUXNO ALONG HIGHWAY 549. |
| Dec 20, 2:15 AM CST | TSTM WND DMG | Strong, AR | TREES REPORTED DOWN IN AND AROUND TOWN. |
| Dec 20, 2:20 AM CST | TSTM WND DMG | Ruston, LA | TREES REPORTED DOWN ACROSS THE PARISH. A FEW TREES REPORTED DOWN ACROSS POWERLINES ALONG HIGHWAY 544 NEAR WAFER. |
| Dec 20, 2:25 AM CST | TSTM WND DMG | Jonesboro, LA | TREES AND POWER LINES DOWN |
| Dec 20, 2:30 AM CST | TSTM WND DMG | Farmerville, LA | TREES REPORTED DOWN IN TOWN AND ACROSS THE PARISH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 20, 1:07 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 8.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 237 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 943 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 385 m²/s²
- 0-3 km storm-relative helicity
- 445 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
958
WUUS54 KSHV 200804
SVRSHV
ARC139-LAC013-021-049-061-073-111-200900-
/O.NEW.KSHV.SV.W.0326.121220T0804Z-121220T0900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
204 AM CST THU DEC 20 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF JONESBORO...
LINCOLN PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...RUSTON...GRAMBLING...
OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...WEST MONROE...SWARTZ...MONROE...
CLAIBORNE...BROWNSVILLE-BAWCOMVILLE...
UNION PARISH IN NORTH CENTRAL LOUISIANA...
EASTERN BIENVILLE PARISH IN NORTHWEST LOUISIANA...
EASTERN UNION COUNTY IN SOUTH CENTRAL ARKANSAS...
THIS INCLUDES THE CITY OF HUTTIG...
* UNTIL 300 AM CST
* AT 204 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 13 MILES NORTHEAST OF URBANA TO 7 MILES NORTHWEST OF
FARMERVILLE TO GRAMBLING TO 20 MILES NORTHWEST OF JONESBORO...
MOVING EAST AT 50 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
MUCH OF NORTHERN LOUISIANA AND SOUTHERN ARKANSAS EARLIER.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
&&
LAT...LON 3237 9200 3229 9202 3227 9198 3223 9199
3224 9319 3253 9284 3284 9257 3328 9242
3330 9235 3327 9232 3326 9223 3321 9221
3315 9210 3310 9213 3301 9206 3272 9206
3271 9197 3266 9191 3259 9192 3251 9190
TIME...MOT...LOC 0804Z 271DEG 46KT 3333 9228 3283 9244
3253 9271 3236 9297
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 20, 1:27 AM CST, 37 minutes earlier.
Area forecast discussion, Dec 20, 1:27 AM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
127 AM CST THU DEC 20 2012
.DISCUSSION...
QUICK UPDATE TO ADD SEVERE THUNDERSTORM WATCH 688. HAVE ALSO
LOBBED SEVERAL COUNTIES OFF OF SVR WATCH 687 AND TOR WATCH
686...AS THE THREAT HAS ENDED IN THESE COUNTIES. WENT AHEAD AND
UPDATED POPS TO MATCH CURRENT AND EXPECTED RADAR TRENDS. /12/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 29 60 33 61 43 / 0 0 0 10 10
MLU 29 55 29 60 38 / 0 0 0 10 10
DEQ 21 57 25 60 36 / 0 0 0 10 10
TXK 28 57 33 60 44 / 0 0 0 10 10
ELD 26 56 30 61 39 / 0 0 0 10 10
TYR 26 58 34 64 47 / 0 0 0 10 10
GGG 26 61 31 63 44 / 0 0 0 10 10
LFK 27 62 32 65 47 / 0 0 0 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
12Hazardous weather outlook, Dec 19, 11:22 AM CST, 14 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1122 AM CST WED DEC 19 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-201200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1122 AM CST WED DEC 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A POWERFUL UPPER LEVEL STORM SYSTEM IS FORECAST TO TRACK ACROSS THE CENTRAL PLAINS...GENERALLY ALONG A PATH FROM COLORADO TO MISSOURI OVER THE NEXT 18 TO 24 HOURS. AT THE SURFACE...A STRENGTHENING LOW PRESSURE SYSTEM WILL TRACK FROM OKLAHOMA NORTHEASTWARD TOWARD MISSOURI. EXTENDING TO THE SOUTH WILL BE A STRONG COLD FRONT. AS THIS COLD FRONT PASSES THROUGH THE AREA DURING THE LATE EVENING THROUGH TOMORROW MORNING...STRONG TO OCCASIONALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE. THE INITIAL THREAT APPEARS TO BE STRONG WIND GUSTS AND ISOLATED TORNADOES. AS THE FRONT MOVES OVER THE AREA FROM WEST TO EAST...THE INDIVIDUAL STORMS SHOULD MERGE...LEADING TO A SOLID OR SLIGHTLY BROKEN LINE OF STORMS. THE MAIN THREAT WHEN THIS OCCURS WOULD BE DAMAGING WINDS. THE SEVERE WEATHER THREAT SHOULD COME TO AN END BY 7 AM CST THURSDAY FOR THE ENTIRE AREA. THEN...STRONG NORTHWEST WINDS OF 15 TO 25 MPH...WITH GUSTS GREATER THAN 30 MPH WILL BE COMMON ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ANOTHER STORM SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS BACK TO THE REGION BY EARLY NEXT WEEK. HOWEVER...HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. 20
In the hours before
Local storm report, Dec 20, 1:36 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
136 AM CST THU DEC 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM TSTM WND DMG LUFKIN 31.33N 94.73W
12/20/2012 ANGELINA TX 911 CALL CENTER
TREES DOWN ACROS THE COUNTY
&&
ASTEVENSLocal storm report, Dec 20, 1:37 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
137 AM CST THU DEC 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TSTM WND DMG 7 N BRADLEY 33.20N 93.66W
12/20/2012 LAFAYETTE AR LAW ENFORCEMENT
3 TREES REPORTED DOWN ON HIGHWAY 29 IN CANFIELD.
&&
20Local storm report, Dec 20, 1:42 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
142 AM CST THU DEC 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM TSTM WND DMG 8 E BRADLEY 33.10N 93.52W
12/20/2012 LAFAYETTE AR LAW ENFORCEMENT
NUMEROUS TREES REPORTED DOWN NEAR HIGHWAY 53 AND WALKER
CREEK...BLOCKING A VEHICLE IN PLACE.
&&
20Local storm report, Dec 20, 1:44 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
144 AM CST THU DEC 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM TSTM WND DMG 4 N PRESCOTT 33.86N 93.39W
12/20/2012 NEVADA AR LAW ENFORCEMENT
TREE REPORTED DOWN ACROSS INTERSTATE 30 AT MILE MARKER
48.
&&
20Local storm report, Dec 20, 1:45 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
145 AM CST THU DEC 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 AM TSTM WND GST EL DORADO 33.22N 92.66W
12/20/2012 M58 MPH UNION AR ASOS
MEASURED THUNDESTORM WIND GUST FROM ASOS IN EL DORADO.
&&
13Local storm report, Dec 20, 1:50 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
150 AM CST THU DEC 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM TSTM WND DMG 5 WSW WALDO 33.32N 93.38W
12/20/2012 COLUMBIA AR FIRE DEPT/RESCUE
FEW TREES REPORTED DOWN ALONG HIGHWAY 344 NEAR MOUNT
VERNON.
&&
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 12:22 AM CST | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Claiborne, De Soto, Webster | 53 min |
| Dec 20, 12:29 AM CST | Severe Thunderstorm Warning | SHV | De Soto | 61 min |
| Dec 20, 1:12 AM CST | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Claiborne, De Soto, Lincoln and 2 more | 63 min |
| Dec 20, 1:51 AM CST | Severe Thunderstorm Warning | SHV | Bienville, De Soto, Grant, Jackson, Natchitoches, Red River and 2 more | 54 min |
| Dec 20, 2:44 AM CST | Severe Thunderstorm Warning | SHV | Caldwell, Grant, Jackson, LaSalle, Natchitoches, Winn | 61 min |
| Dec 20, 10:39 AM CST | Wind Advisory | SHV | Bienville, Claiborne, Jackson, Lincoln, Ouachita, Union and 1 more | 5 hr |
| Dec 19, 11:04 PM CST | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Miller, Sevier | 56 min |
| Dec 19, 11:29 PM CST | Severe Thunderstorm Warning | SHV | Miller | 61 min |
| Dec 19, 11:57 PM CST | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Howard, Lafayette, Little River, Miller and 1 more | 63 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.